Alert archive / Mississippi / Flash Flood Warnings in 2008

Flash Flood Warning 35, NWS Memphis, TN

April 1, 2008Benton County, Marshall County, Mississippi

NWS Memphis, TN issued this flash flood warning at Apr 1, 2008, 12:07 AM CDT for Benton County, Marshall County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 1, 2008, 12:07 AM CDT (05:07 UTC)
Expired
Apr 1, 2008, 2:11 AM CDT
In force
2 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Benton County, MS, Marshall County, MS

The radar

The Memphis radar (KNQA), 62 km from the middle of the area, began a volume at 05:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 5.1 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2008-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2008-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1493 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 010508
FFWMEG
MSC009-093-010800-
/O.NEW.KMEG.FF.W.0035.080401T0507Z-080401T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1207 AM CDT TUE APR 1 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 300 AM CDT

* AT 1207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER
  RADAR ESTIMATES THAT 1 TO 2 INCHES OF RAINFALL HAS FALLEN ACROSS   
  THE WARNED AREA. ANOTHER 1 TO 2 INCHES OF RAINFALL WILL BE         
  POSSIBLE THROUGH 300 AM CDT.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SLAYDEN...
  RED BANKS...MT PLEASANT...MICHIGAN CITY...LAMAR...CANAAN AND
  BYHALIA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3479 8973 3483 8972 3486 8973 3499 8973
      3500 8903 3475 8909 3475 8972
TIME...MOT...LOC 0507Z 180DEG 0KT 3482 8960

$$
1 follow-up statement
000 
WGUS74 KMEG 010711
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
211 AM CDT TUE APR 1 2008

MSC009-093-010721-
/O.CAN.KMEG.FF.W.0035.000000T0000Z-080401T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON MS-MARSHALL MS-
211 AM CDT TUE APR 1 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN MARSHALL
AND NORTHERN BENTON COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 3479 8973 3483 8972 3486 8973 3499 8973
      3500 8903 3475 8909 3475 8972
TIME...MOT...LOC 0711Z 180DEG 0KT 3482 8960

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 31, 7:51 PM CDT, 4 hours 16 minutes earlier.

Area forecast discussion, Mar 31, 7:51 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
751 PM CDT MON MAR 31 2008

.DISCUSSION...
STRONG LINE OF SEVERE THUNDERSTORMS CONTINUES TO PROGRESS TOWARDS
THE FORECAST AREA THIS EVENING. SCATTERED THUNDERSTORMS WERE
DEVELOPING AHEAD OF THE LINE OVER WEST TENNESSEE AND NORTH
MISSISSIPPI. THE LATEST MESOSCALE ANALYSIS INDICATES LAPSE RATES
OVER THE MIDSOUTH AT 7.5 DEGREES C/KM. SIGNIFICANT LI/S STILL
RESIDE OVER AREAS WEST OF THE MS RIVER. THE NORTHERN PART OF THE
LINE HAS MOVED MUCH QUICKER THAN THE SOUTHERN HALF OF THE LINE.
WILL CONTINUE TO MONITOR THREATS FOR SEVERE WEATHER IN ADDITION TO
FLASH FLOODING PROBLEMS OVER NE AR DUE TO HEAVY RAINFALL.

CURRENT FORECAST HANDLES ONGOING SITUATION WELL. WILL UPDATE AS
COUNTIES ARE CLEARED FROM WATCH...OR WHEN WATCH EXPIRES AT 1 AM.

&&

.PREV DISCUSSION... /ISSUED 346 PM CDT MON MAR 31 2008/

DISCUSSION...

A SHORTWAVE TROUGH EMBEDDED WITHIN A LARGER BROAD LONGWAVE TROUGH
WAS EJECTING NORTHEASTWARD OUT OF THE SOUTHERN PLAINS THIS
AFTERNOON. A LINE OF SEVERE THUNDERSTORMS CONTINUES OVER
SOUTHWESTERN MISSOURI SOUTHWEST TO THE DALLAS FORT WORTH METROPLEX
OUT IN ADVANCE OF THIS SHORTWAVE FEATURE. INSTABILITY TO OUR WEST
REMAINS HIGHER WHERE MOIST LOW LEVEL ENVIRONMENT HAS BECOME
COLOCATED UNDER SIGNIFICANT HEIGHT FALLS. LATEST MODEL GUIDANCE
CONTINUES TO INDICATE THAT THE SHORTWAVE TROUGH AND ASSOCIATED
GREATEST HEIGHT FALLS WILL CONTINUE TO LIFT NORTHEAST AND MAY ONLY
SKIRT NORTHWEST PORTIONS OF THE FORECAST AREA LATER THIS EVENING.
LOW LEVEL MOIST AXIS WITH LOWER TO MID 60 DEWPOINTS WILL CONTINUE
TO ADVECT INTO AREAS MAINLY ALONG AND WEST OF THE MISSISSIPPI
RIVER THIS EVENING. AS THE UPPER SHORTWAVE GLANCES THIS AREA THIS
EVENING EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP AS MODEST
INSTABILITY DEVELOPS. MUCAPES BETWEEN 500-1000J/KG WILL EXIST OVER
NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL LATER THIS EVENING
AND OVERNIGHT...AND AS DEEP LAYER SHEAR INCREASES IN ASSOCIATION
WITH THE SOUTHERN END OF A 500MB JET CORE...EXPECT THE ENVIRONMENT
TO BECOME SUPPORTIVE OF A FEW SEVERE THUNDERSTORMS. IN ADDITION...0-1KM
HELICITY VALUES APPROACH 400M2/S2 OVER THESE AREAS. A SLIGHT RISK
WILL BE MAINTAINED ACROSS AREAS WEST OF THE MISSISSIPPI RIVER
OVERNIGHT. ANY STORMS THAT BECOME SEVERE MAY PRODUCE DAMAGING
WINDS...MARGINALLY SEVERE HAIL...AND ISOLATED TORNADOES. FARTHER
EAST...INSTABILITY WILL DROP OFF AS BETTER UPPER LEVEL DYNAMICS
MOVE OFF TO THE NORTH. IN ADDITION...STRONG WEDGE OF DRYER AIR
CONTINUES TO INFILTRATE EASTERN AREAS...WITH LOWER SURFACE
DEWPOINTS. THESE FACTORS SHOULD LIMIT/PREVENT SEVERE WEATHER POTENTIAL
EAST OF THE MISSISSIPPI RIVER. WILL KEEP MENTION OF STRONG STORM
POSSIBILITIES WITH LOW END POTENTIAL.

ADDITIONAL THUNDERSTORMS WILL REMAIN ALONG AND AHEAD OF A COLD
FRONT THAT WILL MOVE SOUTHEAST TO A POSITION ACROSS NORTHWEST
PORTIONS OF OUR FORECAST AREA BY TUESDAY MORNING. CONSIDERING LOW
LEVEL DEWPOINTS SHOULD REMAIN IN THE LOW TO MID 60S OVER THE
NORTHWEST HALF OF THE FORECAST AREA AND PWATS APPROACH 1.5-2.0
INCHES AHEAD OF THE FRONT...EXPECT THE LIKELIHOOD OF HEAVY
RAINFALL WITH ANY THUNDERSTORMS TONIGHT. THIS WILL RAISE THE
POTENTIAL FOR FLASH FLOODING...ESPECIALLY IN AREAS WHERE STORMS
TRAIN OVER THE SAME AREAS. EXPECTING 1 TO 3 INCHES OF RAIN...WITH
ISOLATED HIGHER AMOUNTS. WITH THE GROUND ALREADY SATURATED...FLASH
FLOODING SEEMS INCREASINGLY LIKELY. WILL KEEP FLASH FLOOD WATCH IN
PLACE OVER THE NORTHWEST HALF OF THE FORECAST AREA THROUGH
TOMORROW MORNING.

THE COLD FRONT SHOULD MOVE SOUTHEAST INTO NORTHERN MISSISSIPPI BY
TOMORROW AFTERNOON. THUNDERSTORM POTENTIAL WILL REMAIN HIGH INTO
THE AFTERNOON ALONG AND SOUTH OF THE FRONT. A STRONG STORM OR TWO
IS STILL POSSIBLE...BUT SEVERE POTENTIAL SHOULD REMAIN LIMITED AS
INSTABILITY REMAINS MODEST AND SHEAR DROPS OFF WITH SOUTHWARD
EXTENT. ALL OF THE CONVECTION SHOULD COME TO AN END TUESDAY NIGHT
AS THE FRONT SETTLES TO THE SOUTH AND STALLS OVER CENTRAL
MISSISSIPPI.

HIGH PRESSURE WILL BRIEFLY BUILD OVERHEAD FOR WEDNESDAY PROVIDING
FOR A DRY BUT COOLER WEATHER DAY. THE STALLED FRONT WILL BEGIN TO
LIFT BACK NORTH AS A WARM FRONT WEDNESDAY NIGHT INTO THURSDAY
BEFORE STALLING JUST NORTH OF THE FORECAST AREA BY THURSDAY
AFTERNOON. EXPECT ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS
LATER WEDNESDAY NIGHT AND THURSDAY...AS MUCH OF THE AREA BECOME
WARM SECTORED AND UNSTABLE. LATEST MODEL GUIDANCE IS HINTING AT
THE POTENTIAL FOR ANOTHER EXCESSIVE RAIN EVENT ACROSS NORTHERN
PORTIONS OF THE MID SOUTH THURSDAY THROUGH FRIDAY...WITH THE
POTENTIAL FOR SEVERAL INCHES OF RAIN AS THE FRONT STALLS AND A
POTENT SHORTWAVE EJECTS EAST AND INITIATES A SURFACE WAVE ALONG
THE FRONT. THIS SCENARIO WILL NEED TO BE CLOSELY WATCHED AS THIS
COULD SIGNIFICANTLY AGGRAVATE OR INITIATE NEW RIVER FLOODING
ACROSS NORTHERN PORTIONS OF THE FORECAST AREA.

IN ADDITION TO THE FLOOD THREAT...A SEVERE WEATHER EVENT SEEMS
MORE LIKELY ACROSS THE REMAINDER OF THE FORECAST AREA...AS THE
POTENT SHORTWAVE MOVES EAST AND STRENGTHEN LOW PRESSURE MOVES
NORTHEAST ACROSS NORTHERN PORTIONS OF THE AREA. THIS SHOULD
INITIATE THUNDERSTORM DEVELOP OVER THE WARM SECTOR WHERE
INSTABILITY SHOULD INCREASE. LATER FORECASTS WILL PROVIDE
ADDITIONAL INFORMATION CONCERNING THE THREAT FOR ADDITIONAL
FLOODING AND SEVERE WEATHER LATER IN THE WEEK.

A COLD FRONT WILL SWEEP ACROSS THE AREA FRIDAY BRINGING AN END TO
THE WET AND STORMY WEATHER WITH HIGH PRESSURE RETURNING FOR NEXT
WEEKEND WITH DRY AND SEASONABLE WEATHER.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  60  67  46  64 / 100  60  10  10
MKL  59  66  43  63 / 100  60  10  10
JBR  53  61  43  59 / 100  40  10  10
TUP  62  71  48  68 /  90  80  20  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR DESOTO-TUNICA.

TN...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HAYWOOD-
     HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-OBION-SHELBY-TIPTON-
     WEAKLEY.

&&

AC
Hazardous weather outlook, Mar 31, 9:26 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
926 PM CDT MON MAR 31 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-020430-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
926 PM CDT MON MAR 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR AREAS NORTH OF A MARIANNA
ARKANSAS...TO OLIVE BRANCH MISSISSIPPI...TO PARSONS TENNESSEE LINE
THROUGH TUESDAY MORNING. THUNDERSTORMS WILL DEVELOP AND WILL
PRODUCE HEAVY RAINFALL TONIGHT INTO TUESDAY MORNING. RAINFALL
AMOUNTS OF 1 TO 3 INCHES WILL BE LIKELY...WITH ISOLATED HIGHER
AMOUNTS. THIS WILL KEEP THE POTENTIAL FOR FLASH FLOODING HIGH OVER
THESE AREAS AS THE GROUND REMAINS SATURATED FROM PREVIOUS HEAVY
RAIN EVENTS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEAST
ARKANSAS...THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI AND WEST
TENNESSEE TONIGHT. THE SLIGHT RISK AREA IS GENERALLY ALONG AND
NORTHWEST OF A LEXINGTON TENNESSEE TO CHARLESTON MISSISSIPPI LINE.
THE GREATEST THREATS WITH THESE STORMS WILL BE DAMAGING WINDS
AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW STRONG THUNDERSTORMS WITH HEAVY DOWNPOURS...SMALL HAIL...AND
GUSTY WINDS WILL BE POSSIBLE ACROSS NORTH MISSISSIPPI ON TUESDAY AS
A COLD FRONT MOVES THROUGH.

EXCESSIVE RAINFALL WILL BE POSSIBLE WEDNESDAY NIGHT THROUGH FRIDAY
ACROSS NORTHERN PORTIONS OF THE MID SOUTH. THIS MAY RESULT IN ADDITIONAL
FLASH FLOODING AND RIVER FLOODING. FLASH FLOOD WATCHES MAY BE
NEEDED DURING THIS TIME PERIOD.

SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE AGAIN THURSDAY AND
FRIDAY ACROSS PORTIONS OF THE MID SOUTH.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW
ENFORCEMENT OFFICIALS IS REQUESTED TONIGHT. SPOTTERS ARE ALSO
ENCOURAGED TO REPORT FLASH FLOODING OR NEW RIVER FLOODING TO THE
NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS TENNESSEE. ADDITIONAL
SPOTTER ACTIVATION MAY BE NEEDED ON THURSDAY AND FRIDAY FOR SEVERE
WEATHER.

In the hours before

Special weather statement, Mar 31, 10:30 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1030 PM CDT MON MAR 31 2008

TNZ049-088-089-010345-
FAYETTE TN-SHELBY TN-TIPTON TN-
1030 PM CDT MON MAR 31 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 11 MILES EAST OF DIXONVILLE TO 6
MILES SOUTHWEST OF SOUTHEAST MEMPHIS AT 1030 PM CDT...MOVING EAST AT
45 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THIS LINE OF THUNDERSTORMS.

PEOPLE IN FAYETTE...SHELBY AND TIPTON COUNTIES...INCLUDING THE CITIES
OF BARTLETT...COLLIERVILLE...COVINGTON...GERMANTOWN AND MIDTOWN
MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT IS IN EFFECT UNTIL 1045 PM CDT.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
Local storm report, Mar 31, 10:40 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1040 PM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     FLASH FLOOD      POCAHONTAS              36.26N 90.97W
03/31/2008                   RANDOLPH           AR   LAW ENFORCEMENT

            ROADS BEGINNING TO FLOOD IN AND AROUND POCAHONTAS.

0831 PM     HAIL             LYNN                    36.01N 91.25W
03/31/2008  E0.75 INCH       LAWRENCE           AR   LAW ENFORCEMENT

0836 PM     HAIL             RAVENDEN                36.24N 91.25W
03/31/2008  E0.75 INCH       LAWRENCE           AR   LAW ENFORCEMENT

0836 PM     FLASH FLOOD      RAVENDEN                36.24N 91.25W
03/31/2008                   LAWRENCE           AR   LAW ENFORCEMENT

            WATER COVERING THE ROADS IN RAVENDEN...AND ALSO IN THE
            LYNN AREA.

0855 PM     HAIL             JONESBORO               35.82N 90.69W
03/31/2008  E0.88 INCH       CRAIGHEAD          AR   BROADCAST MEDIA

0905 PM     HAIL             BAY                     35.74N 90.56W
03/31/2008  E0.75 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

            PENNY HAIL AT US 63 AND US 463

0915 PM     HAIL             KENNETT                 36.24N 90.05W
03/31/2008  E1.00 INCH       DUNKLIN            MO   TRAINED SPOTTER

0936 PM     TSTM WND DMG     STEELE                  36.08N 89.85W
03/31/2008                   PEMISCOT           MO   EMERGENCY MNGR

            POWER LINES DOWN.

1035 PM     FLASH FLOOD      OAK GROVE HEIGHTS       36.13N 90.52W
03/31/2008                   GREENE             AR   TRAINED SPOTTER

            WATER OVER THE ROADS IN THE OAK GROVE HEIGHTS AREA.

&&

TAB
Special weather statement, Mar 31, 10:46 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1046 PM CDT MON MAR 31 2008

TNZ003-004-020-021-010430-
CARROLL TN-GIBSON TN-HENRY TN-WEAKLEY TN-
1046 PM CDT MON MAR 31 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  CARROLL COUNTY IN NORTHWEST TENNESSEE...
  EASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  HENRY COUNTY IN NORTHWEST TENNESSEE...
  WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 4 MILES NORTH OF MCKENZIE AT 1046 PM CDT...
MOVING EAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CARROLL...GIBSON...HENRY AND WEAKLEY COUNTIES...INCLUDING
THE CITIES OF HUNTINGDON...MCKENZIE...MILAN...PARIS AND TRENTON...
SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Mar 31, 11:09 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1109 PM CDT MON MAR 31 2008

TNZ052>055-089>092-010445-
DECATUR TN-FAYETTE TN-HENDERSON TN-MADISON TN-CHESTER TN-HARDEMAN TN-
HARDIN TN-MCNAIRY TN-
1109 PM CDT MON MAR 31 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  DECATUR COUNTY IN TENNESSEE...
  CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  NORTHWESTERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
  MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 10 MILES WEST OF WILDERSVILLE TO 10
MILES SOUTHWEST OF LAGRANGE AT 1109 PM CDT...MOVING EAST AT 50 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CHESTER...DECATUR...FAYETTE...HARDEMAN...HARDIN...
HENDERSON...MADISON AND MCNAIRY COUNTIES...INCLUDING THE CITIES OF
BOLIVAR...HENDERSON...LEXINGTON...SAVANNAH AND SELMER...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 1145 PM CDT.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
Local storm report, Mar 31, 11:21 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1121 PM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     FLASH FLOOD      POCAHONTAS              36.26N 90.97W
03/31/2008                   RANDOLPH           AR   LAW ENFORCEMENT

            ROADS BEGINNING TO FLOOD IN AND AROUND POCAHONTAS.

0831 PM     HAIL             LYNN                    36.01N 91.25W
03/31/2008  E0.75 INCH       LAWRENCE           AR   LAW ENFORCEMENT

0836 PM     HAIL             RAVENDEN                36.24N 91.25W
03/31/2008  E0.75 INCH       LAWRENCE           AR   LAW ENFORCEMENT

0836 PM     FLASH FLOOD      RAVENDEN                36.24N 91.25W
03/31/2008                   LAWRENCE           AR   LAW ENFORCEMENT

            WATER COVERING THE ROADS IN RAVENDEN...AND ALSO IN THE
            LYNN AREA.

0855 PM     HAIL             JONESBORO               35.82N 90.69W
03/31/2008  E0.88 INCH       CRAIGHEAD          AR   BROADCAST MEDIA

0905 PM     HAIL             BAY                     35.74N 90.56W
03/31/2008  E0.75 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

            PENNY HAIL AT US 63 AND US 463

0915 PM     HAIL             KENNETT                 36.24N 90.05W
03/31/2008  E1.00 INCH       DUNKLIN            MO   TRAINED SPOTTER

0936 PM     TSTM WND DMG     STEELE                  36.08N 89.85W
03/31/2008                   PEMISCOT           MO   EMERGENCY MNGR

            POWER LINES DOWN.

1035 PM     FLASH FLOOD      OAK GROVE HEIGHTS       36.13N 90.52W
03/31/2008                   GREENE             AR   TRAINED SPOTTER

            WATER OVER THE ROADS IN THE OAK GROVE HEIGHTS AREA.

1110 PM     FLASH FLOOD      SOUTHAVEN               36.49N 88.88W
03/31/2008                   OBION              TN   TRAINED SPOTTER

            FLOODING INTO YARDS AND CLOSE TO HOUSES AT STATE LINE
            ROAD AND MILLBRANCH.

&&

TAB
Special weather statement, Apr 1, 12:00 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1200 AM CDT TUE APR 1 2008

MSZ003-004-009-014-010530-
TIPPAH MS-BENTON MS-PRENTISS MS-UNION MS-
1200 AM CDT TUE APR 1 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTH CENTRAL BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN UNION COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 7 MILES SOUTHWEST OF BLUE MOUNTAIN AT MIDNIGHT
CDT...MOVING EAST AT 50 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN BENTON...PRENTISS...TIPPAH AND UNION COUNTIES...INCLUDING
THE CITY OF RIPLEY...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1230 AM CDT.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 10:11 PM CDTFlash Flood WarningMEGTunica3 hr
Mar 31, 11:01 PM CDTFlash Flood WarningMEG2 hr
Apr 1, 3:09 PM CDTFlash Flood WatchMEGBenton, Coahoma, DeSoto, Lafayette, Marshall, Panola and 5 more69 hr

Nearby

Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.